U.S. doctors online nowAsk doctors free
A 39-year-old member asked:

Side effects from methimazole unpleasant?

1 doctor answer4 doctors weighed in
Dr. Quang Nguyen
Specializes in Endocrinology
Usually not: Most common side effects are rash, nausea, vomiting, headache, headache, swelling. It's used to treat hyperthyroidism. Symptoms of hyperthyroidism are more unpleasant in my opinion compared to methimazole.

Similar questions

A 42-year-old member asked:

Side effects from methimazole?

1 doctor answer4 doctors weighed in
Dr. Quang Nguyen
Specializes in Endocrinology
Tapazole (methimazole): Some common side effects of Methimazole are" rash, nausea, vomiting, joint pain, loss of taste, hair loss, muscle pain, itchiness, drowsiness, dizziness, swelling, liver problems, bone marrow suppression...
A 40-year-old member asked:

What are the side effects when you stop taking your methimazole?

1 doctor answer1 doctor weighed in
Dr. Quang Nguyen
Specializes in Endocrinology
Return of symptoms: If you stop methimazole, you might have return of the original symptoms prior to starting methimazole, that is, hyperthyroid symptoms such as: feeling nervous, fast heartbeat, weight loss, feeling hot, trouble sleeping, feeling anxious, sweating heavily, muscle weakness, increased appetite, frequent bowel movement...

Related questions

A 36-year-old member asked:
Is methimazole a safe medicine?
2 doctor answers4 doctors weighed in
A 37-year-old member asked:
Is there any way to not gain weight on methimazole?
1 doctor answer1 doctor weighed in
A 22-year-old female asked:
Can i drink while taking methimazole?
1 doctor answer1 doctor weighed in
A 20-year-old member asked:
Is propanolol and Methimazole safe to take together ?
1 doctor answer6 doctors weighed in
A 40-year-old member asked:
How can I lose weight instead of gaining while on methimazole?
1 doctor answer1 doctor weighed in
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.